MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTERVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; INTERVASCULAR CATHETER
Catalog Number 386804
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that foreign matter was found before use with a bd cathena¿ safety iv catheter.The following information was provided by the initial reporter, "contaminated cathena safety cannula was found in av supply.It contains what appears to be a hair, which has been sealed within the packaging.".
 
Additional Manufacturer Narrative
H.6.Investigation: 2 photos were returned for evaluation.A hair-liked foreign matter (fm) was observed from the returned photos.The hair-like foreign matter is most like be a thread hair.Hair found in the sealed packaging.This could have probably caused by improper gowining of the hair.The manufacturing process was reviewed.This most likely could have occurred at the primary packaging.Dhr was performed and no quality notification was raised for a similar nonconformance during the production of the batch.
 
Event or Problem Description

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
INTERVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8967702
Report Number8041187-2019-00708
Device Sequence Number14099597
Product Code FOZ
UDI-Device Identifier00382903868049
UDI-Public00382903868049
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Catalogue Number386804
Device Lot Number8060119
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;